Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On a uniqueness problem in the theory of linear integral equations

Author: Robert R. Stevens
Journal: Proc. Amer. Math. Soc. 49 (1975), 95-103
MSC: Primary 45A05; Secondary 26A42
MathSciNet review: 0387987
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The primary purpose of this paper is to give sufficient conditions for a function $ G$ which ensure that if $ \int_0^1 {f(xt)G(t)dt = 0} $ a.e. in $ (0, 1)$ then the function $ f$ is zero almost everywhere in $ (0, 1)$. Several applications are given.

References [Enhancements On Off] (What's this?)

  • [1] M. A. Evgrafov, Analytic functions, Translated from the Russian by Scripta Technica, Inc. Translation edited by Bernard R. Gelbaum, W. B. Saunders Co., Philadelphia, Pa.-London, 1966. MR 0197686
  • [2] E. W. Hobson, The theory of functions of a real variable and the theory of Fourier series. Vols. I, II, Cambridge Univ. Press, New York, 1927; reprint, Dover, New York, 1958. MR 19, 1166.
  • [3] H. L. Royden, Real analysis, The Macmillan Co., New York; Collier-Macmillan Ltd., London, 1963. MR 0151555
  • [4] Giovanni Sansone and Johan Gerretsen, Lectures on the theory of functions of a complex variable. I. Holomorphic functions, P. Noordhoff, Groningen, 1960. MR 0113988
  • [5] Minoru Urabe, Potential forces which yield periodic motions of a fixed period, J. Math. Mech. 10 (1961), 569–578. MR 0123060
  • [6] G. N. Watson, A treatise on the theory of Bessel functions, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 1995. Reprint of the second (1944) edition. MR 1349110
  • [7] E. T. Whittaker and G. N. Watson, A course of modern analysis. An introduction to the general theory of infinite processes and of analytic functions: with an account of the principal transcendental functions, Fourth edition. Reprinted, Cambridge University Press, New York, 1962. MR 0178117

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 45A05, 26A42

Retrieve articles in all journals with MSC: 45A05, 26A42

Additional Information

Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society